Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

July 13, 2015Sumter County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 13, 2015, 5:13 PM EDT for Sumter County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2015, 5:13 PM EDT (21:13 UTC)
Expired
Jul 13, 2015, 5:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Sumter County, GA

The radar

The Robins AFB radar (KJGX), 109 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1240 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1106 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
-55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WWUS82 KFFC 132113
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT MON JUL 13 2015
 
GAZ104-132145-
SUMTER GA-
513 PM EDT MON JUL 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR SUMTER COUNTY UNTIL 545 PM EDT...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LESLIE...MOVING SOUTHWEST AT 5 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND...DO NOT DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LESLIE AND DESOTO. 

LAT...LON 3192 8424 3199 8420 3200 8413 3198 8406
      3191 8401 3191 8404
TIME...MOT...LOC 2110Z 043DEG 5KT 3194 8413 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 13, 3:58 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 13, 3:58 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
358 PM EDT MON JUL 13 2015

...SEVERE STORMS LIKELY TUESDAY THROUGH WEDNESDAY...

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
PREVIOUS LONG TERM DISCUSSION /TUESDAY NIGHT THROUGH SUNDAY/...
NO BIG CHANGES WERE MADE TO THE LONG TERM. AN OVERALL PERSISTENT
PATTERN WILL PREVAIL. THE MAIN CONCERN WILL BE UPPER LEVEL
DISTURBANCES IN THE NW FLOW ALOFT AFFECTING GA. THIS WILL BRING
SOMEWHAT HIGHER CHANCES FOR SVR THUNDERSTORMS TUE AFTERNOON AND
TUE NIGHT AS AN UPPER TROUGH SETS UP OVER THE EASTERN SEABOARD.

SBCAPE VALUES PROGGED TO REACH 4000-5000 J/KG OVER ERN TN AND FAR
NORTH GA TUES AFTERNOON. VERTICAL WIND SHEAR QUITE STRONG FOR MID
JULY...WITH 0-1KM AND 0-6KM BULK SHEAR VALUES OF 15-25KT AND
30-40KT RESPECTIVELY...LEADING TO MORE ORGANIZED STORMS. SUPERCELL
STORMS SOMEWHAT UNLIKELY BUT ORGANIZED MULTICELL STORMS PRETTY
MUCH A GIVEN WITH SIGNFICANT DAMAGING WIND AND LARGE HAIL
THREATS.

41/SNELSON

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
SEVERE STORM THREAT WILL CONTINUE OVER MIDDLE GA ON WEDNESDAY AND
WONT SEE CLEARING UNTIL FRONT PUSHES OUT BETWEEN 00 AND 06Z THURS.
SEVERE WEATHER PARAMETERS NOT QUITE AS FAVORABLE AS THEY ARE ON
TUESDAY/TUES NIGHT BUT STILL SIGNIFICANT THREAT FOR DAMAGING WIND.

HIGH PRESSURE ALOFT BUILDS SOME OVER THE SOUTHEAST U.S.ON
THURSDAY AND THIS CONTINUES THROUGH SATURDAY. THIS WILL WEAKEN THE
UPPER TROUGH ALONG THE EASTERN SEABOARD AND MOVE IT OFFSHORE. THE
MAIN IMPACT WILL BE THE HOT AND HUMID WEATHER EXTENDING THROUGH
THE WEEK. MAX TEMPS IN THE LOW TO MID 90S CAN BE EXPECTED DAILY
WITH A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING.
TEMPERATURES WILL BE AROUND 5 DEGREES ABOVE NORMAL DURING THE
PERIOD.

41/SNELSON

PREVIOUS LONG TERM DISCUSSION /TUESDAY NIGHT THROUGH SUNDAY/...
NO BIG CHANGES WERE MADE TO THE LONG TERM. AN OVERALL PERSISTENT
PATTERN WILL PREVAIL. THE MAIN CONCERN WILL BE UPPER LEVEL
DISTURBANCES IN THE NW FLOW ALOFT AFFECTING GA. THIS WILL BRING
SOMEWHAT HIGHER CHANCES FOR THUNDERSTORMS TUE NIGHT AS AN UPPER
TROUGH SETS UP OVER THE EASTERN SEABOARD.

HIGH PRESSURE ALOFT BUILDS SOME OVER THE SOUTHEAST U.S. ON
THURSDAY AND THIS CONTINUES THROUGH SATURDAY. THIS WILL WEAKEN
THE UPPER TROUGH ALONG THE EASTERN SEABOARD AND MOVE IT OFFSHORE.
THE MAIN IMPACT WILL BE THE HOT AND HUMID WEATHER EXTENDING
THROUGH THE WEEK. MAX TEMPS IN THE LOW TO MID 90S CAN BE EXPECTED
DAILY WITH A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING.
TEMPERATURES WILL BE AROUND 5 DEGREES ABOVE NORMAL DURING THE
PERIOD.

16

&&

.CLIMATE...

RECORDS FOR 07-14

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     101 1966     74 1940     79 1980     61 1967
                1954
                1932
   KATL      98 1954     75 1967     81 1980     59 1976
                1938        1940                    1967
                                                    1897
   KMCN     101 1977     76 1911     78 1980     61 1967
                                        1932        1918
   KCSG     102 1977     82 1999     79 1981     64 1953
                1966        1967
                            1964

RECORDS FOR 07-15

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 1932     76 1945     77 1981     55 1967
   KATL     100 1995     73 1930     79 1980     53 1967
   KMCN     102 1981     79 2011     78 1899     61 1926
                1932
   KCSG     101 1983     82 1967     79 1980     59 1967
                1977        1953

&&

.AVIATION...
18Z UPDATE...
EXPECTING AFTERNOON AND EVENING SCATTERED CONVECTION. WILL HOLD OFF ON
INTRODUCING THUNDER IN THE TAFS UNTIL DEVELOPMENT AND TIMING BECOME MORE
CERTAIN. CONVECTIVE COMPLEX MOVING SOUTHEAST FROM THE OHIO VALLEY COULD
AFFECT THE TAF SITES OVERNIGHT IF IT HOLDS TOGETHER AND TIMING IS
UNCERTAIN. VFR OUTSIDE OF CONVECTION. WINDS SHOULD STAY ON THE WEST
SIDE THROUGH THE PERIOD.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM FOR CONVECTIVE DEVELOPMENT. OTHERWISE...HIGH CONFIDENCE ON
REMAINING ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  96  75  95 /  40  50  40  30
ATLANTA         75  93  76  91 /  30  40  50  40
BLAIRSVILLE     68  87  68  86 /  50  50  50  30
CARTERSVILLE    73  92  73  91 /  30  50  50  30
COLUMBUS        76  96  77  94 /  30  30  30  40
GAINESVILLE     74  91  74  91 /  40  50  50  30
MACON           75  98  75  96 /  30  30  40  40
ROME            73  94  74  93 /  40  50  50  30
PEACHTREE CITY  73  93  74  92 /  30  30  40  40
VIDALIA         75  98  76  95 /  30  30  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: DODGE...EMANUEL...JOHNSON...LAURENS...MONTGOMERY...
TELFAIR...TOOMBS...TREUTLEN...WHEELER.

&&

SHORT TERM...41
LONG TERM....SNELSON
AVIATION...41
Hazardous weather outlook, Jul 13, 5:48 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 AM EDT MON JUL 13 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
548 AM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING.

WEATHER HAZARDS EXPECTED...
DAMAGING WINDS AND FREQUENT LIGHTNING WILL BE THE PRIMARY HAZARDS.
LARGE HAIL AND BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE.

DISCUSSION...
WEAK UPPER DISTURBANCES EMBEDDED WITHIN THE NORTHWEST FLOW ALOFT
WILL HAVE THE POTENTIAL TO DEVELOP SCATTERED THUNDERSTORMS THIS
AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

..SEVERE STORM THREAT TO INCREASE ON TUESDAY..
SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY WITH
DAMAGING WINDS AND FREQUENT LIGHTNING BEING THE PRIMARY HAZARDS.
LARGE HAIL AND HEAVY RAINFALL WILL ALSO BE POSSIBLE. THUNDERSTORM
CHANCES WILL CONTINUE THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

16

In the hours before

Special weather statement, Jul 13, 3:44 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT MON JUL 13 2015

GAZ104>106-132015-
SUMTER GA-CRISP GA-DOOLY GA-
344 PM EDT MON JUL 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR SUMTER...CRISP AND DOOLY COUNTIES
UNTIL 415 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM SOUTHEAST OF PINEHURST
TO VIENNA...THROUGH NORTH OF CORDELE...TO NEAR DESOTO AND EAST OF
AMERICUS...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CORDELE...VIENNA...ARABI...LESLIE...DE SOTO...DESOTO...COBB...
LAMAR...TREMONT...THE GEORGIA VETERANS MEMORIAL STATE PARK...
RICHWOOD...HATLEY...WENONA...DRAYTON...TIPPETTVILLE...METHVINS...
EAST CRISP...FORT EARLY AND RAINES.

LAT...LON 3183 8384 3182 8385 3184 8386 3185 8394
      3186 8393 3188 8393 3191 8392 3191 8407
      3207 8416 3214 8406 3211 8394 3218 8373
      3218 8367 3212 8361 3181 8361 3180 8380
TIME...MOT...LOC 1942Z 335DEG 13KT 3215 8367 3207 8367 3200 8375 3199
8394 3197 8402 3208 8411
Special weather statement, Jul 13, 4:45 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT MON JUL 13 2015

GAZ104-132115-
SUMTER GA-
445 PM EDT MON JUL 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR SUMTER COUNTY UNTIL 515 PM EDT...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LESLIE. THIS STORM WAS NEARLY STATIONARY.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LESLIE...DE SOTO...DESOTO...LAMAR AND HUNTINGTON.

LAT...LON 3192 8425 3201 8420 3203 8409 3191 8394
      3191 8397
TIME...MOT...LOC 2045Z 224DEG 0KT 3196 8412
Special weather statement, Jul 13, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT MON JUL 13 2015

GAZ104-132145-
SUMTER GA-
513 PM EDT MON JUL 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR SUMTER COUNTY UNTIL 545 PM EDT...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LESLIE...MOVING SOUTHWEST AT 5 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LESLIE AND DESOTO.

LAT...LON 3192 8424 3199 8420 3200 8413 3198 8406
      3191 8401 3191 8404
TIME...MOT...LOC 2110Z 043DEG 5KT 3194 8413

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 9:28 PM EDTSpecial Weather StatementFFCGordon32 min
Jul 12, 9:59 PM EDTSpecial Weather StatementFFCGordon31 min
Jul 12, 10:30 PM EDTSpecial Weather StatementFFCDouglas30 min
Jul 12, 10:31 PM EDTSpecial Weather StatementFFCGordon29 min
Jul 12, 10:53 PM EDTSpecial Weather StatementFFCFayette37 min
Jul 12, 10:58 PM EDTSpecial Weather StatementFFCCherokee32 min
Jul 12, 11:30 PM EDTSpecial Weather StatementFFCSpalding30 min
Jul 12, 11:42 PM EDTSpecial Weather StatementFFCHeard33 min
Jul 12, 11:50 PM EDTSpecial Weather StatementFFCCherokee25 min
Jul 13, 12:14 AM EDTSpecial Weather StatementFFCDeKalb, Fulton, Gwinnett46 min
Jul 13, 12:57 AM EDTSpecial Weather StatementFFCWalton48 min
Jul 13, 1:37 AM EDTSpecial Weather StatementFFCMorgan, Oconee23 min
Jul 13, 1:52 AM EDTSpecial Weather StatementFFCGreene38 min
Jul 13, 3:35 AM EDTHeat AdvisoryFFCDodge, Emanuel, Johnson, Laurens, Montgomery, Telfair and 3 more15 hr
Jul 13, 3:44 PM EDTSpecial Weather StatementFFCCrisp, Dooly31 min
Jul 13, 4:45 PM EDTSpecial Weather StatementFFCSumter30 min
Jul 13, 6:26 PM EDTSpecial Weather StatementFFCEmanuel49 min
Jul 13, 7:11 PM EDTSpecial Weather StatementFFCEmanuel49 min
Jul 13, 7:32 PM EDTSevere Thunderstorm WarningFFCEmanuel, Treutlen43 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.